Addiction: Substance Abuse Community
oxycodone and weight loss
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

oxycodone and weight loss

hello,

I have been on oxycodone for about a year now for pain relief. When I first started taking this drug I thought it was a miricle drug. Not only was the pain gone but I had a great attitude, got a astonishing amount of things done throughout the day, was very happy and friendly to everyone I came into contact with. About a month ago I decided to start a slow weening process to discontinue the use of oxycodone. I am now down to just one and a half pills per day, of 5-325 Norcos. My maximum dose in any one day in the past was four 10-325 Norcos.

I have all the typical symptoms, RLS, loose stools, anxiety, but I also have lost about 15-20 pounds over the last month. I have not read anyone else post about weight loss from oxycodone use or WD. However I have not ever seen a overweight herion addict either. With the Anxiety I am feeling a bit panicy that I might have some health problem that is causing me to lose weight. I am pretty sure this is not the case but I thought it would be nice to know if anyone else has had weight loss from oxycodone? I also have to almost force myself to eat as I don't seem to be hungry at all through out the day.

Other than that I am doing very well. I thought my hip and back would hurt a lot more than they do after cutting down on the medication. I am happy to say I am less than a week away from no pills at all.
Related Discussions
8 Comments Post a Comment
Blank
Avatar_n_tn
Yes, I too lost alot of weight. I've lost about 50 lbs in 6 months. One reason for me is because I would go through the withdrawals about once a month, when I would run out of my script. That of course meant I wouldn't eat during that time and I would spend alot of time in the bathroom. :)

Folks were always asking me what "diet" I was on. If they only knew! I can guarantee none would want to go on that kind of diet!

Blank
Avatar_n_tn
i gained weight on narcodics. however when i got off of them i lost weight so so quickly even i was wondering what was going on. so yes i lost weight with them but only after i started getting off of them
Blank
1359243_tn?1277443441
Yes I have lost about 20 lbs also. I have been on these since 2005. Never saw a drop of weight come off until4 months ago.  I just have no appetite. That is really not good. I tried to quit this last week and got soooooooo sick. I developed sneezing, diarrhea, chills, and pain, pain pain. My legs were so cramped up I could not sleep last night. The hell with that. I got my script filled today. As long as it does not kill me what is wrong with it. I dont abuse the pills.  I take 3 a day.  I just dont want to see any more weight loss or I will have to consult the doc.
Blank
Avatar_m_tn
Hi Jan,

You experienced withdrawals (WD) as many of us have.  The WDs are not easy but many of us needed to come off the meds for various reasons.  During my WDs quite a long time ago, I ensured that I purchased a weight gainer with protein and amino acids from GNC.  I use CyberMax and the product can be mixed with milk or water.  There's at least 800 calories when mixed with milk.  

If you do want to stop using your meds, there is a taper method.

Welcome to the forum and good luck,

Guy
Blank
Avatar_f_tn
i just started taking them for my migrains. they help but i think my doctor should have prescribed something else instead of this. the euphoric feeling reminds me of my meth smoking days. not good...
Blank
Avatar_f_tn
Hi. I typed in as a seach term "losing weight and oxycodone" online and it brought me to this page.  A few months ago I weighed 155 and coincidentally a few months ago I started taking oxycodones 30mg's per day now and yep just came from the gym and I weigh 145.  Ilost 10 pounds.  It has to be from the stress of the body reacting to the drug and then the drug being taken away from the body.  I just need to get the f&^% off of these pills.  THE END.
Blank
Avatar_f_tn
started on vicodin lost my appetite and all my wieght for 8months off vicodin but on oxycodone no real SE or withdrawals but I havent gain my weight back. Ive been on the oxy about 4 months. I am 5'8" and weighing 123ld and my face looks drawn and tired. I feel okay but I do need some weight back on I lost 55lds. Help!!!!???!!!
Blank
Avatar_f_tn
I started percocets/ oxycodone almost 4 months ago and have lost 38 lbs. I have been drinking a lot of water since my surgery in July 2013. Cutting out all soda and sweet tea. Just don't have the desire for them anymore. I am loving the weight lose which was very much needed! It has worried me at times thinking how am I losing this weight, praying I don't gain it back, I have dieted all my adult life. Everyone always ask me how are you doing it? My reply." Water and good drugs" lol
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
5347058_tn?1381192026
Blank
ariley13
Boston, MA
6463448_tn?1405130767
Blank
msdelight
Bangor, ME
4810126_tn?1409496012
Blank
EvolverU
Boston, MA
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
1926359_tn?1331591739
Blank
lulu747
Vancouver